MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Material Discolored (1170); Material Opacification (1426)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information unknown/not provided.If explanted, give date: not applicable as the device remains implanted.Phone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient complained of foggy/blurry vision in their left eye and that the implanted intraocular lens (iol) was cloudy on (b)(6) 2021 post-operation.The doctor commented that whitening/glistening of lens may have occurred.No loss of vision problem has been observed and the visual acuity (va) was reported to be 1.2.It was indicated that the lens remains implanted.The visual acuity (va) before the surgery was 1.0 and the target refraction of surgery was emmetropia.The lens was implanted at another clinic on (b)(6) 2009 and there was no problem when it was inspected at the clinic on (b)(6) 2021.Reportedly, the doctor will consider replacing the lens if the patient's eyesight deteriorates, but at this point the doctor will observe the progress.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the customer photos were reviewed by the johnson and johnson subject matter expert (sme), which determined that "the origin of the lens haziness as well as its potential clinical impact cannot be determined from a picture evaluation".All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12014398
Report Number2648035-2021-08020
Device Sequence Number3304316
Product Code HQL
UDI-Device Identifier05050474529069
UDI-Public(01)05050474529069(17)140318
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2014
Device Model NumberZA9003
Device Catalogue NumberZA90030225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR